MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA9035L
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open restoration of intestinal continuity, when surgeon was making an anastomosis between the ileum and colon, the stapler was placed with a blue reload across the ileum and colon, the handle closed on the first squeeze, returned to the open position following the first full squeezed of the handle and then was closed the second time to complete the firing and the handle remained in the closed position. the surgeon transected across correct side stapler and bowel slipped out of jaws as there were no staples present at all. there was two inches extra of bowel that needed to be removed and then the surgeon had to redo the anastomosis with another stapler and loading unit. the length of the surgery time was extended by at least 45 minutes.Tissue damage and unanticipated tissue loss were noted. the surgeon was unsure whether the patient will have an extended hospital stay due to this issue.
 
Additional Manufacturer Narrative
D10 concomitant prod: ta9048s ta9048s ta 90-4.8 reloadable stapler p2d0160 correction: b5 additional info: d10, g1 (manufacturer name, mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number), g3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open restoration of intestinal continuity, when surgeon was making an anastomosis between the ileum and colon, the stapler was placed with a blue reload across the ileum and colon, the handle closed on the first squeeze, returned to the open position following the first full squeezed of the handle and then was closed the 2nd time to complete the firing and the handle remained in the closed position. surgeon transected across correct side stapler and bowel slipped out of jaws as there were no staples present at all.  there was some blood loss and the surgeon stopped the bleeding.There were 2 inches extra of bowel that needed to be removed and then the surgeon had to redo the anastomosis with another stapler and loading unit. the length of the surgery time was extended by at least 45 minutes.Tissue damage and unanticipated tissue loss were noted. the surgeon was unsure whether the patient will have an extended hospital stay due to this issue.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.One representative sample and one photo were available for evaluation.The evaluation found no potentially contributing factors.It was reported that the staples did not deploy from the stapler after the handle was squeezed.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open restoration of intestinal continuity, when surgeon was making an anastomosis between the ileum and colon, the preloaded loading unit was not fired and then loading unit was replaced with blue reload.Then, the stapler was placed across the ileum and colon, the handle closed on the first squeeze, returned to the open position following the first full squeezed of the handle and then was closed the 2nd time to complete the firing and the handle remained in the closed position.  surgeon transected across correct side stapler and bowel slipped out of jaws as there were no staples present at all.  there was blood loss of approximately 300 cubic centimeter (cc) and the surgeon stopped the bleeding.There were 2 inches extra of bowel that needed to be removed and then the surgeon had to redo the anastomosis with another stapler and loading unit. the length of the surgery time was extended by at least 45 minutes.Tissue damage and unanticipated tissue loss were noted. the surgeon was unsure whether the patient will have an extended hospital stay due to this issue.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key15135110
Report Number2647580-2022-02590
Device Sequence Number5619266
Product Code GDW
UDI-Device Identifier10884521043244
UDI-Public10884521043244
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberTA9035L
Device Catalogue NumberTA9035L
Device Lot NumberP0F0573MY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer08/04/2022
10/28/2022
Initial Report FDA Received Date07/29/2022
Supplement Report FDA Received Date08/18/2022
10/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale
Patient Weight92 KG